Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 26, 2005, 4:39 PM MDT for Prowers County, Colorado. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 4:39 PM MDT (22:39 UTC)
- Expired
- Jun 26, 2005, 5:36 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:40 PM MDT | HAIL 1 | 1 W Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 262239 SVRPUB COC099-262345- /O.NEW.KPUB.SV.W.0094.050626T2239Z-050626T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 439 PM MDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO. THIS INCLUDES LAMAR. * UNTIL 545 PM MDT. * AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR LAMAR...AND WAS MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN PROWERS COUNTY...INCLUDING LAMAR. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3804 10272 3801 10258 3825 10237 3826 10272 $$
3 follow-up statements
000 WWUS55 KPUB 262252 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 451 PM MDT SUN JUN 26 2005 COC099-262345- /O.CON.KPUB.SV.W.0094.000000T0000Z-050626T2345Z/ PROWERS CO- 451 PM MDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN PROWERS COUNTY UNTIL 545 PM MDT... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER NORTHWESTERN PROWERS COUNTY...OR NEAR LAMAR...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN PROWERS COUNTY. QUARTER SIZE HAIL HAS BEEN REPORTED 1 MILE WEST OF LAMAR AROUND 440 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3811 10271 3808 10256 3826 10238 3826 10272 $$
000 WWUS55 KPUB 262305 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 505 PM MDT SUN JUN 26 2005 COC099-262345- /O.CON.KPUB.SV.W.0094.000000T0000Z-050626T2345Z/ PROWERS CO- 505 PM MDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN PROWERS COUNTY UNTIL 545 PM MDT... AT 500 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER NORTHWESTERN PROWERS COUNTY...OR NEAR LAMAR...MOVING NORTHEAST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN PROWERS COUNTY. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3810 10272 3806 10258 3826 10238 3826 10272 $$
000 WWUS55 KPUB 262336 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 535 PM MDT SUN JUN 26 2005 COC099-262345- /O.CAN.KPUB.SV.W.0094.000000T0000Z-050626T2345Z/ PROWERS CO- 535 PM MDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS COUNTY HAS BEEN CANCELED... AT 531 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN THIS AREA. HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PROWERS COUNTY UNTIL 700 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3810 10272 3806 10258 3826 10238 3826 10272 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:45 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 26, 2:45 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT SUN JUN 26 2005 .SHORT TERM... (TONIGHT AND MONDAY) WILL KEEP THIS VERY SHORT DUE TO RECENTLY ISSUED SEVERE THUNDERSTORM WATCH/DEVELOPING STORMS ON MY SCOPE AS WELL AS SOME COMPUTER PROBLEMS. LATEST SHORT TERM MODELS INDICATE THAT ANOTHER SHORT WAVE TRAVERSING REGION WHICH WARRANTS SOME LOWER GRADE POPS THIS AFTERNOON INTO TONIGHT...SOME OF WHICH MAY BE SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND EASTERN SECTIONS OF THE CWA. MINIMUM TEMPERATURES TONIGHT SHOULD RUN A CATEGORY OR SO HIGHER THAN VALUES NOTED THIS MORNING. DRYING TREND CONTINUES ON MONDAY ALONG WITH A WARMING TREND. WILL PAINT ISOLATED POPS ON MONDAY ALONG WITH MAXIMUM TEMPERATURES NEARING 100F OVER PORTIONS OF THE SOUTHEAST COLORADO PLAINS. .LONG TERM... (TUESDAY THROUGH SUNDAY) HOT TEMP FORECAST AND POTENTIAL FOR MAINLY DIURNAL ISOLATED HIGH BASED DRY THUNDERSTORMS THE FEATURE FOR THE MOUNTAINS AND POTENTIAL WET THUNDERSTORMS FOR FAR SERN CO THE REST OF THE WEEK INTO THE NEXT WEEKEND. TUE THROUGH SUN...MAIN SYNOPTIC PATTERN FORECASTIS PROJECTED TO BE A BROAD UPPER LEVEL HOT HIGH PRESSURE CENTERED OVER NM/OLD MEXICO WITH THE SRN STREAM JET JUST ON THE NRN FRINGE OF THIS HIGH. THE NRN STREAM JET SHOULD REMAIN OVER THE NRN US AND CANADIAN BORDER. THIS SETS UP MAINLY SW-WLY FLOW ALOFT ACROSS THE CNTRL ROCKIES. WITHIN THIS HIGH PRESSURE SYSTEM...TEMPS WILL BE PRETTY WARM/HOT...H7 +16C TO +20C. THE TWO BIGGEST CHALLENGES WITH THIS PATTERN IS THE DEGREE OF MOISTURE AVAILABLE FOR SHRA/TSRA AND WHERE WILL THE NRN STREAM LOWER TROP/SFC COLD FRONT BE LOCATED ACROSS THE NRN AND CNTRL PLAINS. IT IS INTERESTING THAT DESPITE THE WLY FLOW...THE GFS (AND NAM/DGEX CURRENT AND PAST RUNS) ARE FORECASTING A H6-H4/H3 LAYER OF MOISTURE WITH MUCH DRIER AIR IN THE SUB-CLOUD REGION. NAM (AND GFS) ARE NOW PRINTING OUT (LIGHT) QPF ACROSS PARTS OF CO DURING THE AFTN/EVE TUE...WED AND POSSIBLY THROUGH THE REST OF THE WEEK. THIS IS IN RESPONSE TO (SRN STREAM) SHORTWAVE TROUGHS ROTATING ALONG NRN FRINGE OF THE UPPER HIGH TO OUR SOUTH...AND STRONG MID LEVEL(H7-H5) LAPSE RATES OF 9.0-9.5 C/KM. MODEL SOUNDINGS ARE SHOWING NICE INVERTED-V THERMAL STRUCTURES WITH WEAK CAPE VALUES IN THE -10C TO -30C HAIL GROWTH ZONE...SO HAIL POTENTIAL WOULD BE PRETTY LOW AND SMALL ALONG WITH THE FREQUENCY OF LIGHTNING AND LOCALLY GUSTY WINDS. WITH SUCH DRY CONDITIONS IN THE SUB- CLOUD LAYER REGION...DRY THUNDERSTORMS WILL BE THE MAIN STORM TYPE FOR THROUGH THE WEEK AND INTO THE HOLIDAY WEEKEND. AFTN AND EVE HAINES VALUES WILL BE AROUND 6 AND NIGHTTIME HUMIDITY RECOVERY MAY BE POOR IN SOME MOUNTAIN LOCATIONS. ALL FUEL MOISTURE LEVELS HAVE BEEN MOISTENING UP DUE TO THE PAST FEW DAYS OF WET STORMS...HOWEVER...OVER THE NEXT FEW DAYS THE HOT AND RELATIVELY DRY WEATHER WILL CURE THE FUELS...ESPECIALLY THE FINER 1 AND 10 HOUR FUELS. SO...THERE COULD BE THE RISK OF ISOLATED FIRE STARTS IN THE MOUNTAINS DUE TO DRY THUNDERSTORMS. IN SERN CO...THERE WILL BE THE POTENTIAL FOR A LITTLE MORE WETTER STORMS AS A POTENTIAL SFC/LOWER TROP FRONTAL BOUNDARY MAY BE THE FOCUS FOR A NOCTURNAL MCS WED NGT...THU NGT...AND FRI NGT. THE WED NGT POTENTIAL MCS WILL BE THE KEY. IF IT FORMS...THEN THE LOW LEVEL FRONTAL BOUNDARY AND HIGHER THETA-E AIR WILL SURGE INTO ERN CO. IF IT DOESNT...THEN THE HOT AND RELATIVELY DRY WEATHER WILL CONTINUE. GIVEN THE POTENTIAL PATTERN...IT IS CERTAINLY POSSIBLE FOR MCS ACTIVITY IN ERN CO AND CNTRL PLAINS WED NGT...THU NGT...AND FRI NGT WITH LOCALLY MODERATE TO HEAVY RAIN POSSIBLE. TEMPERATURES WILL BE A CHALLENGE WITH NEAR 100F READINGS IN SERN CO TUE AND WED. THU AND FRI COULD BE A LITTLE COOLER IN SERN CO THAN WE CURRENTLY HAVE GOING AND WILL RELY ON THE MCS DEVELOPMENT AND FRONTAL SURGES. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 77/17
Hazardous weather outlook, Jun 26, 7:00 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SUN JUN 26 2005 COZ058>089-093>099-271300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY OVER KIOWA...BENT...PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES. THE PRIMARY WEATHER THREATS WILL BE HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...HEAVY RAIN...AND LIGHTNING. OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO... ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...AND THEN MOVE EAST ONTO THE PLAINS THROUGH MID AFTERNOON. THE THUNDERSTORMS ON THE PLAINS SHOULD END BY LATE EVENING. THE PRIMARY THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE REGION FOR MONDAY THROUGH THURSDAY...THEN FOR FRIDAY AND SATURDAY A STORM OR TWO WILL BE POSSIBLE OVER THE HIGHER TERRAIN. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AND HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY OVER KIOWA...BENT... PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...AFTER 3 PM TODAY.
In the hours before
Local storm report, Jun 26, 3:21 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BRISTOL 38.12N 102.32W
06/26/2005 0.75 INCH PROWERS CO TRAINED SPOTTER
0305 PM HAIL BRISTOL 38.12N 102.32W
06/26/2005 0.75 INCH PROWERS CO TRAINED SPOTTER
&&
KTORGERSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 91 min |
| Jun 26, 4:00 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 68 min |
| Jun 26, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 40 min |
| Jun 26, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 68 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.